Hail, El Paso
- When
- September 11, 6:58 PM MST
- Where
- El Paso County, 6 mi SE of El Paso Intl Arpt
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.733, -106.317
A severe thunderstorm dropped nickel to quarter size hail on far east El Paso. Windshield damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A severe thunderstorm dropped nickel to quarter size hail on far east El Paso. Windshield damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 11, 12:41 PM MST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 141 PM MDT MON SEP 11 2006 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE SOUTHWESTERN UNITED STATES THROUGH THURSDAY WHILE MOIST UNSTABLE AIR FLOWS INTO THE AREA. AS A RESULT SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH THURSDAY. WESTERLY WINDS WILL BRING SEASONABLY WARM AND MOSTLY DRY WEATHER FRIDAY AND THROUGH NEXT WEEKEND. && .DISCUSSION... UPPER LOW NOW LOCATED OVER NORTHERN BAJA/SOUTHERN CALIFORNIA VICINITY WITH GFS AND WRF IN GENERAL AGREEMENT IN MOVING SYSTEM VERY SLOWLY EAST INTO SOUTHERN ARIZONA BORDER AREA THROUGH EARLY WEDNESDAY. FLOW AROUND SYSTEM WILL TRANSPORT AT LEAST MODERATELY MOIST AIR AT MID LEVELS INTO SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. IN ADDITION EXPECT WEAK SHORT WAVES TO EJECT TO THE NORTHEAST ACROSS THE CWA FROM MAIN TROUGH. AT LOW LEVELS FLOW WILL BE DOMINATED BY SURFACE LOW OVER WESTERN ARIZONA AND RATHER LARGE AND STRONG HIGH PRESSURE AREA PUSHING INTO THE HIGH PLAINS THROUGH EARLY WEDNESDAY. BACK DOOR FRONT ASSOCIATED WITH THIS HIGH IS NOW JUST EAST OF THE CWA BUT SHOULD BE MOVING WEST TO ARIZONA OVERNIGHT WITH EAST BEHIND FRONT SUSTAINING MOISTURE TRANSPORT. PRECIPITABLE WATER AMOUNTS SHOULD CLIMB TO NEAR 1.3 INCHES BY TUESDAY AFTERNOON WITH AFTERNOON CAPES AROUND 1000 TO 2000 J/KG TODAY THROUGH THURSDAY. THUS EXPECT ISOLATED TO SCATTERED CONVECTION INTO THURSDAY. GFS AND WRF SHOW SIGNIFICANT DIFFERENCES LATER WEDNESDAY AND THURSDAY WITH GFS ACCELERATING UPPER LOW ACROSS ARIZONA AND NEW MEXICO WHILE WRF KEEPS SYSTEM CLOSED AND CUT OFF OVER SOUTHERN ARIZONA. UKMET AND ECMWF BOTH AGREE WITH GFS IN A PROGRESSIVE SOLUTION SO WILL FORECAST SYSTEM TO GENERATE SCATTERED CONVECTION WEDNESDAY NIGHT AND THURSDAY AS DYNAMIC LIFT AND COOLING ALOFT SPREAD OVER THE REGION. AFTER SYSTEM MOVES EAST OF THE CWA THURSDAY EVENING ZONAL FLOW WILL BECOME ESTABLISHED WITH SEASONABLY WARM DRY WEATHER OVER EXTENDED PERIODS. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 86 65 86 65 / 30 20 20 20 30 SIERRA BLANCA TX 62 84 58 84 61 / 30 20 20 20 30 LAS CRUCES 64 86 62 86 62 / 30 20 20 20 30 ALAMOGORDO 61 87 60 87 59 / 30 20 20 20 30 CLOUDCROFT 47 65 46 65 47 / 30 30 30 30 40 TRUTH OR CONSEQUENCES 62 85 61 85 59 / 30 20 20 20 30 SILVER CITY 55 75 54 75 54 / 30 20 20 30 40 DEMING 61 84 60 84 60 / 30 20 20 20 30 LORDSBURG 61 85 59 85 60 / 30 20 20 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1046 AM MDT MON SEP 11 2006 NMZ022>025-030>032-TXZ055-056-121730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1046 AM MDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AND SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY PRODUCE HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY TRAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY WITH A FEW STORMS PRODUCING HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS. MAINLY DRY WEATHER FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 728 PM MDT MON SEP 11 2006 TXZ055-120230- EL PASO TX- 728 PM MDT MON SEP 11 2006 ...STRONG THUNDERSTORM OVER EAST EL PASO... AT 722 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM...PRODUCING BRIEF HEAVY RAINFALL AND LOW VISIBILITIES WAS LOCATED OVER EAST EL PASO AND THE MISSION VALLEY SOUTH OF SOCORRO NEAR LOOP 375 AND INTERSTATE 10. DOPPLER WEATHER RADAR INDICATED THIS STORM WAS MOVING NORTHWEST AROUND 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 50 MPH...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...AND COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTRAL EL PASO COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. NOVLAN
The El Paso radar (KEPZ), 39 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534699, 5534700, 5534701.